MAUDE Adverse Event Report: CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the ia-2379, linvatec h/c lightwave ablator, was being used during a video arthroscopy procedure on (b)(6) 2022 when it was reported, ¿surgery was in progress and radiofrequency was working normally, and after approx.Twenty minutes began to ring, without pressing the button.The circulator in the room had to turn off the device to prevent further damage.¿ there was no report of medical intervention or hospitalization for the patient.The procedure was completed with another ia-2379 device which caused a 20-minute delay in the procedure.Further assessment questioning found that the term ¿ring¿ said in the initial report was meant to say ¿run¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Complaint laboratory evaluation of the returned device as tested with the aes-1 generator could not confirm the reported problem; no auto-activation and no improper activation was observed during testing.Probe appears to be used due to slight wear of the active tip and appearance of blood on the handle at the point entrance of the shaft.Inspection reveals a potential saline entry point at the junction of the probe shaft and the handle and shaft bonding to the probe sleeve component internal to the handle.Upon disassembly of the probe handle, there appears to be evidence of saline residue on the switch board.The saline may have entered at the junction of the probe shaft and handle bond point.The saline appears to have entered under the switch kapton tape and caused a conductive path that may have switched on the cut mode inadvertently.This may be due to insufficient adhesive around the probe sleeve and handle during the bonding step.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not pry or pull tissue using the device.Do not bend the electrode shaft as insulation may be damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
LINVATEC H/C LIGHTWAVE ABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key13969953
Report Number1320894-2022-00071
Device Sequence Number5053265
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)261107(30)1(10)202111081
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIA-2379
Device Lot Number202111081
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic